Texas, 2012

Hail and Damaging Wind in Texas, May 6, 2012

May 6, 2012 · NWS EWX · 10 events in 3 counties and zones

Isolated thunderstorms formed in an unstable airmass ahead of a cold front. Some of these storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Isolated thunderstorms formed in an unstable airmass ahead of a cold front. Some of these storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 5, 11:26 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, May 5, 11:26 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT SUN MAY 6 2012

.DISCUSSION...
UPDATED FOR ISOLATED LOCALLY HEAVY RAIN EVENT THAT WILL AFFECT A
SMALL PART OF THE HILL COUNTRY FOR THE NEXT FEW HOURS. SOUTHWARD
PROGRESS HAS DECREASED SLIGHTLY OVE THE PAST COUPLE HOURS...
CONVECTION BEHIND THE LINE CONTINUES TO BE ROBUST ALONG AN EAST TO
WEST AXIS. ISOLATED 1 TO 2 INCH RAINS COULD DEVELOP FROM KERRVILLE
TO BLANCO...BUT THE ACTIVITY SHOULD BEGIN TO DECREASE IN THE NEXT
FEW HOURS AS THE BOUNDARY APPROACHES SAN ANTONIO.

&&

.PREV DISCUSSION... /ISSUED 1155 PM CDT SAT MAY 5 2012/

DISCUSSION...
SEE AVIATION FOR 06Z TAF DISCUSSION.

AVIATION...
SMALL STORM COMPLEX NOW ON TRACK TO SEND AT LEAST OUTFLOWS INTO
THE METRO CITY TERMINALS...AND SOME LIGHT TSRA INTO AUS IN THE
NEXT HOUR. OUTFLOW STRENGTH CONTINUES TO SLOWLY WEAKEN FROM LOSS
OF HEATING...BUT WEAKER OUTFLOWS FROM RAIN CONTINUES TO PROPAGATE
THE BOUNDARY EAST AND SOUTH. NORMALLY THE COMPLEX WOULD HAVE
WEAKENED IN DISSIPATED BY THIS TIME...BUT A DISTURBANCE ALOFT HAS
INCREASED THE MOIST INFLOW TO THE COMPLEX AND PROVIDED UPPER LEVEL
INSTABILITY. COMPLEX IS EXPECTED TO WASH OUT BY AROUND 09Z...BUT
CONFIDENCE REMAINS POOR DUE TO THE DISTURBANCE ALOFT. ASSUMING THE
LEADING EDGE OF THE COMPLEX DIES ALONG THE I-35 CORRIDOR BETWEEN
08 AND 09Z...EXPECT TO SEE SOUTH WINDS RETURN AND LOW END MVFR
CIGS TO APPROACH IFR LEVELS DURING THIS TRANSITION PERIOD AND
CARRYING INTO DAYBREAK. VFR CONDITIONS SHOULD RESUME IN THE LATE
MORNING AND CARRY INTO THE LATE EVENING. THE DEPARTURE OF THE
DISTURBANCE ALOFT LATER EARLY SUNDAY SHOULD RETURN MORE ISOLATED
CONVECTION CHANCES FOR LATE SUNDAY EVENING NOT ENOUGH ACTIVITY TO
INCLUDE MENTION TAFS.

PREV DISCUSSION... /ISSUED 1049 PM CDT SAT MAY 5 2012/

DISCUSSION...
SMALL CONVECTIVE COMPLEX OVER OUR NORTHEAST COUNTIES CONTINUES
TO PROPAGATE TO THE SOUTHEAST ALONG THE OUTFLOW BOUNDARY. HAVE
EXTENDED THE CHANCE FOR PCPN TO THE I-35 CORRIDOR NORTH OF SAN
ANTONIO THRU 09Z.

PREV DISCUSSION... /ISSUED 946 PM CDT SAT MAY 5 2012/

DISCUSSION...
WEAKENING CONVECTIVE COMPLEX HAS FINALLY DRIFTED SOUTHEAST INTO
OUR NORTHERN COUNTIES. THREAT FOR SEVERE THUNDERSTORMS HAS ENDING
ACROSS THE WATCH AREA AND WILL LET THE WATCH EXPIRE AT 10 PM.
WIND GUSTS OF 30 TO 40 MPH ASSOCIATED WITH THE OUTFLOW BOUNDARY
CAN BE EXPECTED FOR THE NEXT HOUR OR TWO. CONVECTION IS EXPECTED
TO END AROUND 06Z ACROSS OUR NORTHERN COUNTIES. CONVECTION OVER
MEXICO IS MOVING EASTWARD TOWARDS OUR SOUTHWEST COUNTIES SO
ISOLATED CONVECTION WILL BE POSSIBLE IN THAT REGION INTO THE
EARLY MORNING HOURS SUNDAY. UPDATED ZFP WILL BE ISSUED AFTER
10 PM.

PREV DISCUSSION... /ISSUED 628 PM CDT SAT MAY 5 2012/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
THIS EVENING TWO AREAS OF CONVECTION ARE OF CONCERN. AT 23Z A
CLUSTER OF THUNDERSTORMS WAS LOCATED BETWEEN LLANO AND EDEN
DRIFTING NORTHEAST. THESE STORMS SHOULD REMAIN NORTHEAST OF
KAUS THIS EVENING. ISOLATED THUNDERSTORMS WERE ALSO FORMING
AROUND TILDEN DRIFTING NORTHWARD AT LESS THAT 15 MPH. THERE
IS A REMOTE POSSIBILITY THAT THESE STORMS MAY IMPACT THE
KSSF AND KSAT TERMINALS LATER THIS EVENING. CONFIDENCE IS
LOW SO WILL NOT MENTION IN THE TAFS. OTHERWISE SOUTHERLY FLOW
FROM THE SFC TO 7K FT WILL PREVAIL LEADING TO STRATUS FORMATION
AFTER MIDNIGHT. MVFR CIGS WILL MOVE INTO THE I-35 TERMINALS
BETWEEN 06Z AND 08Z IMPROVING TO VFR BY 16Z. VFR WILL PREVAIL
AT KDRT WITH STRATUS REMAINING EAST OF THE TERMINAL.

PREV DISCUSSION... /ISSUED 513 PM CDT SAT MAY 5 2012/

UPDATE...
FORECAST UPDATED FOR SEVERE THUNDERSTORM WATCH #250 IN EFFECT UNTIL
10 PM THIS EVENING FOR BURNET...LLANO...BLANCO AND GILLESPIE COUNTIES,
ADDED SVR TO THE WX GRIDS.

PREV DISCUSSION... /ISSUED 347 PM CDT SAT MAY 5 2012/

DISCUSSION...
THE DRYLINE EXTENDED FROM THE BIG BEND TO NEAR SAN ANGELO. SO
FAR...CONVECTION HAS NOT DEVELOPED ON THE DRYLINE OR OVER THE
BURRO MOUNTAINS OF MEXICO. HOWEVER...A WEAK UPPER LEVEL SHORT-WAVE
OVER MEXICO ALONG A MONTERREY TO CHIHUAHUA LINE IS MOVING NORTH.
THIS FEATURE COMBINED WITH ADDITIONAL HEATING SHOULD BE SUFFICIENT
TO GENERATE SOME CONVECTION OVER THE BURRO MOUNTAINS. HAVE KEPT
SLIGHT CHANCE POPS ACROSS THE WESTERN AREAS FOR THIS EVENING.
SHOULD STORMS DEVELOP...THEY WOULD RAPIDLY BECOME STRONG TO SEVERE
DUE TO CAPES OF 3K TO 4K J/KG WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS. THE THREAT AREA IS WEST OF A MOUNTAIN HOME TO
UVALDE TO EL INDIO LINE. ON SUNDAY...THE DRYLINE MIXES FURTHER
EAST AND HAVE KEPT SLIGHT CHANCE POPS ACROSS WESTERN AREAS FOR THE
EVENING WITH STRONG TO SEVERE STORMS POSSIBLE. ON MONDAY...A COLD
FRONT DROPS SOUTH ACROSS NORTH INTO WEST TEXAS. STORMS SHOULD
DEVELOP ALONG IT AND POSSIBLY MOVE INTO SOUTH CENTRAL TEXAS DURING
THE AFTERNOON INTO EVENING. THE COLD FRONT ITSELF WILL MOVE ACROSS
SOUTH CENTRAL TEXAS MONDAY NIGHT THROUGH TUESDAY NIGHT WHILE AN
UPPER LEVEL LOW DEVELOPS OVER THE SOUTHWESTERN UNITED STATES INTO
NORTHWESTERN MEXICO. RAIN CHANCES SLOWLY INCREASE DURING THE WEEK
AS THE UPPER LEVEL LOW DRIFTS EAST...PEAKING THURSDAY INTO FRIDAY
AS THE LOW PASSES BY. THERE IS SOME SUGGESTION IN THE MODELS OF
HEAVIER RAINS LATER IN THE WEEK. WILL AWAIT FOR MODEL CONSISTENCY
AND CONSENSUS BEFORE MENTIONING THESE IMPACTS IN THE FORECASTS.
RAINS END BY SATURDAY AS THE UPPER LOW MOVES OFF TO THE EAST. HAVE
GONE WARMER THAN GUIDANCE FOR SUNDAY INTO MONDAY DUE TO RECENT
COOL BIASES FROM NOT TAKING INTO ACCOUNT RAPIDLY DECREASING SOIL
MOISTURE. GUIDANCE LOOKS REASONABLE TUESDAY THROUGH THE REMAINDER
OF THE WEEK. HOWEVER...IF CLOUDS AND RAIN ARE MORE WIDESPREAD...
THEN DAYTIME TEMPERATURES MAY HAVE TO BE LOWERED.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS VAL VERDE
COUNTY ON SUNDAY AFTERNOON DUE TO RELATIVE HUMIDITIES BELOW 20
PERCENT AND WINDS LESS THAN 10 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  93  70  87  64 /  10  20  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  70  92  70  86  65 /  10  20  20  20  30
NEW BRAUNFELS MUNI AIRPORT     70  92  70  86  65 /  10  20  20  20  30
BURNET MUNI AIRPORT            70  89  68  79  61 /  10  20  30  30  40
DEL RIO INTL AIRPORT           71  93  69  82  66 /  10  20  30  20  40
GEORGETOWN MUNI AIRPORT        70  92  68  81  61 /  10  20  20  30  40
HONDO MUNI AIRPORT             70  96  69  88  65 /  10  20  20  20  40
SAN MARCOS MUNI AIRPORT        71  92  70  85  65 /  10  20  20  20  30
LA GRANGE - FAYETTE REGIONAL   72  91  71  85  65 /  10  20  10  20  30
SAN ANTONIO INTL AIRPORT       72  95  71  86  65 /  10  20  20  20  30
STINSON MUNI AIRPORT           72  95  72  87  66 /  10  20  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...05
Hazardous weather outlook, May 5, 9:55 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 PM CDT SAT MAY 5 2012

TXZ171>173-183>194-202>209-217>225-228-062200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1055 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A SLIGHT CHANCE OF ISOLATED STRONG THUNDERSTORMS SUNDAY
EVENING ACROSS THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. THE MAIN
THREATS FROM THESE STORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER
AND WIND GUSTS OF 40 TO 50 MPH. ADDITIONALLY...ELEVATED FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS VAL VERDE COUNTY ON SUNDAY AFTERNOON
DUE TO RELATIVE HUMIDITIES BELOW 20 PERCENT AND WINDS LESS THAN 10
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 5, 8:38 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 PM CDT SAT MAY 5 2012

TXZ171-172-188-190-060330-
BLANCO-BURNET-GILLESPIE-LLANO-
938 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...BURNET...
SOUTHEASTERN LLANO AND GILLESPIE COUNTIES UNTIL 1030 PM CDT...

AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
LAMPASAS TO 7 MILES NORTH OF BLOWOUT TO 6 MILES NORTHWEST OF
HARPER...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KINGSLAND...
  BURNET...
  MARBLE FALLS...
  ROUND MOUNTAIN...
  FREDERICKSBURG...
  BERTRAM...
  CRABAPPLE...
  INKS LAKE STATE PARK...
  HILLTOP...
  HARPER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, May 5, 9:49 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 PM CDT SAT MAY 5 2012

TXZ188-060415-
GILLESPIE-
1049 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY
UNTIL 1115 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HARPER...OR 21 MILES WEST OF
FREDERICKSBURG...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOSS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, May 5, 11:49 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 AM CDT SUN MAY 6 2012

TXZ189-190-206-060615-
BLANCO-COMAL-KENDALL-
1249 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMAL...SOUTHERN
BLANCO AND EASTERN KENDALL COUNTIES UNTIL 115 AM CDT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KENDALIA...OR 12 MILES SOUTHWEST OF
BLANCO...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUADALUPE RIVER ST...
  SPRING BRANCH...
  TWIN SISTERS...
  ANHALT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, May 6, 12:18 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SUN MAY 6 2012

TXZ191-206-060700-
COMAL-HAYS-
118 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMAL AND SOUTHWESTERN
HAYS COUNTIES UNTIL 200 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FISCHER...OR 8 MILES NORTHWEST OF CANYON
LAKE DAM...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WIMBERLEY...
  CANYON LAKE DAM...
  STARTZVILLE...
  CANYON CITY...
  SATTLER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, May 6, 12:21 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     HAIL             2 SSW CEDAR PARK        30.49N  97.84W
05/06/2012  E0.50 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            QUARTER INCH TO HALF INCH HAIL. MINOR STREET FLOODING
            OF LAKELINE BLVD BETWEEN HWY 183 AND FM1431.

&&

EVENT NUMBER EWX1200240

BF
Special weather statement, May 6, 12:44 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT SUN MAY 6 2012

TXZ191-192-060715-
HAYS-TRAVIS-
144 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRAVIS AND EASTERN HAYS
COUNTIES UNTIL 215 AM CDT...

AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROLLINGWOOD...OR NEAR TANGLEWOOD FOREST...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AUSTIN...
  AUSTIN BERGSTROM INT AP...
  CREEDMOOR...
  CAMP MABRY...
  PILOT KNOB...
  DEL VALLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The radar

The Austin/San Antonio radar (KEWX), 64 km away, was scanning. The volume nearest the first event began at 06:55 UTC.

Open the radar archive at this moment

Event by event

9 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Travis

When
May 6, 12:55 AM CST
Where
Travis County, 2.16 mi SSW of West Lake Hills
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
30.250, -97.810

Hail, Travis

When
May 6, 1:00 AM CST
Where
Travis County, 0.6 mi E of West Lake Hills
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
30.280, -97.790

Thunderstorm Wind, Kendall

When
May 6, 1:51 AM CST
Where
Kendall County, 1.38 mi S of Welfare
Measured
50 kt (58 mph) estimated gust
Reported by
Storm Chaser
Coordinates
29.900, -98.780

A thunderstorm produced wind gusts estimated at 58 mph that blew over several Oak trees south of Welfare.

Hail, Llano

When
May 6, 5:35 PM CST
Where
Llano County, 3.05 mi WSW of Llano Muni Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
30.770, -98.720

A thunderstorm produced pea to golf ball size hail west of Llano.

Hail, Llano

When
May 6, 5:50 PM CST
Where
Llano County, 0.59 mi E of Valley Spgs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.850, -98.790

Hail, Llano

When
May 6, 6:00 PM CST
Where
Llano County, 2.37 mi W of Llano Muni Arpt
Measured
2 in hail
Reported by
Public
Coordinates
30.780, -98.710

A thunderstorm produced egg size hail west of Llano.

Hail, Llano

When
May 6, 6:15 PM CST
Where
Llano County, 3.05 mi ENE of Llano
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
30.760, -98.620

A thunderstorm produced one inch hail east of Llano.

Hail, Llano

When
May 6, 6:23 PM CST
Where
Llano County, 0.69 mi S of Llano Muni Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.770, -98.670

A thunderstorm produced one inch hail south of Llano.

Hail, Llano

When
May 6, 6:38 PM CST
Where
Llano County, 2.38 mi W of Llano
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.750, -98.710

A thunderstorm produced quarter to golf ball size hail west of Llano.

Hail, Llano

When
May 6, 6:46 PM CST
Where
Llano County, 2.73 mi SE of Llano
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.720, -98.640

A thunderstorm produced golf ball size hail southeast of Llano. On the ground, the hail was blown into drifts.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373773, 373774, 373775, 373776, 373777, 373778, 373779, 373780, 373781, 373782.